Alert archive / Hawaii / Wind Advisories in 2016
Wind Advisory 12, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 2, 2016, 4:02 AM HST for Hawaii County, Hawaii. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2016, 4:02 AM HST (14:02 UTC)
- Expired
- Mar 3, 2016, 3:57 AM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 2.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061 WWHW70 PHFO 021402 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 402 AM HST WED MAR 2 2016 HIZ028-022200- /O.NEW.PHFO.WI.Y.0012.160302T1402Z-160302T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 402 AM HST WED MAR 2 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST TODAY. * TIMING...THROUGH NOON TODAY. * WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 55 MPH. * IMPACTS...A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
4 follow-up statements
192 WWHW70 PHFO 021402 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 402 AM HST WED MAR 2 2016 HIZ028-022200- /O.COR.PHFO.WI.Y.0012.160302T1402Z-160302T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 402 AM HST WED MAR 2 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST TODAY. * TIMING...THROUGH NOON TODAY. * WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 55 MPH. * IMPACTS...A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. && $$ FOSTER
169 WWHW70 PHFO 021955 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 955 AM HST WED MAR 2 2016 HIZ028-030400- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-160303T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 955 AM HST WED MAR 2 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM THIS EVENING. * WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 55 MPH. * IMPACTS...A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH CAUTION. && $$ FOSTER
180 WWHW70 PHFO 030124 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 PM HST WED MAR 2 2016 HIZ028-031430- /O.EXT.PHFO.WI.Y.0012.000000T0000Z-160303T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 324 PM HST WED MAR 2 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * TIMING...THROUGH TONIGHT. * WINDS...WEST 40 TO 50 MPH WITH GUSTS TO 55 MPH. * IMPACTS...A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH CAUTION. && $$ FOSTER
674 WWHW70 PHFO 031357 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 357 AM HST THU MAR 3 2016 HIZ028-031500- /O.CAN.PHFO.WI.Y.0012.000000T0000Z-160303T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 357 AM HST THU MAR 3 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE SUMMITS CONTINUE TO GRADUALLY SUBSIDE WITH SPEEDS DROPPING TO BELOW ADVISORY LEVELS. THEREFORE...THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 2, 4:02 AM HST, 0 minutes earlier.
Area forecast discussion, Mar 2, 4:02 AM HST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 402 AM HST WED MAR 2 2016 .SYNOPSIS... HIGH PRESSURE BUILDING NORTH OF THE STATE TODAY...WILL KEEP LIGHT TO MODERATE TRADE WINDS IN PLACE ACROSS THE ISLAND CHAIN. THE HIGH WILL SLOWLY SETTLE SOUTHWARD JUST NORTH OF THE ISLANDS THURSDAY AND FRIDAY...WEAKENING THE WINDS ENOUGH TO ALLOW FOR DAYTIME SEA BREEZES AND OVERNIGHT LAND BREEZES IN MOST AREAS. ANOTHER AREA OF HIGH PRESSURE WILL BUILD TO THE NORTH OF THE STATE OVER THE WEEKEND...WITH THE NEXT COLD FRONT EXPECTED TO PUSH THROUGH THE ISLANDS DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. && .DISCUSSION... CURRENTLY AT THE SURFACE...A WEAKENING COLD FRONT IS LOCATED AROUND 60 NAUTICAL MILES SOUTHEAST OF CAPE KUMUKAHI ON THE BIG ISLAND. WELL UPSTREAM OF THE ISLAND CHAIN...A 1022 MB AREA OF HIGH PRESSURE IS CENTERED AROUND 1200 MILES OFF TO THE WEST- NORTHWEST OF KAUAI. INFRARED SATELLITE IMAGERY SHOWS VARIABLY CLOUDY SKIES IN PLACE ACROSS THE STATE...WITH THE MOST EXTENSIVE CLOUD COVER SITUATED OVER WINDWARD AND MAUKA AREAS AS WELL AS OVER KAUAI AND OAHU. MEANWHILE...RADAR IMAGERY SHOWS SOME VERY LIGHT SHOWERS PRIMARILY ACROSS THE WINDWARD WATERS OF THE BIG ISLAND. MAIN SHORT TERM CONCERN FOR TODAY REVOLVES AROUND RAIN CHANCES. TODAY... THE AREA OF HIGH PRESSURE WEST-NORTHWEST OF THE STATE WILL BUILD SLOWLY EASTWARD THROUGH THE DAY...WITH THE RIDGE AXIS REMAINING ROUGHLY 200 MILES NORTH OF KAUAI. THIS WILL ALLOW LIGHT TO MODERATE NORTHEASTERLY TRADE WINDS TO RETURN TO THE ISLANDS. 12Z PHTO AND PHLI RAOBS INDICATED A VERY DRY AIRMASS IN PLACE ACROSS THE STATE...WITH PRECIPITABLE WATER VALUES RANGING FROM 0.75 INCHES AT PHLI TO 1.00 INCHES AT PHTO. SOME ENHANCED MOISTURE WILL REMAIN IN PLACE ACROSS THE BIG ISLAND CLOSER TO THE DECAYING FRONT...SO WILL KEEP SCATTERED SHOWERS IN THE FORECAST HERE...PRIMARILY ACROSS WINDWARD/MAUKA AREAS. WILL KEEP SOME SLIGHT CHANCE POPS MENTIONED ACROSS WINDWARD/MAUKA SECTIONS OF MOLOKAI AND MAUI AS WELL...ALTHOUGH IT WILL BE DIFFICULT TO SQUEEZE MUCH MORE THAN SOME MIST OUT OF THIS DRY AIRMASS. ELSEWHERE RAIN FREE CONDITIONS ARE EXPECTED. WINDS ARE HOVERING AROUND OR JUST ABOVE ADVISORY LEVELS ACROSS THE BIG ISLAND SUMMITS...SO WE WILL ISSUE A WIND ADVISORY THROUGH NOON TODAY. TONIGHT THOUGH SUNDAY NIGHT... HIGH PRESSURE NORTH OF THE STATE...WILL SLOWLY SETTLE SOUTHWARD JUST TO THE NORTH OF THE ISLAND CHAIN THURSDAY AND FRIDAY. THIS WILL WEAKEN THE WINDS ENOUGH TO ALLOW FOR DAYTIME SEA BREEZES AND OVERNIGHT LAND BREEZES IN MOST AREAS. ANOTHER AREA OF HIGH PRESSURE WILL BUILD TO THE NORTH OF THE STATE OVER THE WEEKEND...INCREASING THE TRADE WIND FLOW OUT OF THE EAST AND SOUTHEAST. HIGHEST RAIN CHANCES ON ANY PARTICULAR DAY WILL BE HIGHLY DEPENDENT ON WIND DIRECTION AND TERRAIN FOCUS. OVERALL...WE ARE NOT EXPECTING MUCH RAINFALL GIVEN THE DRY AIRMASS IN PLACE. MONDAY THROUGH NEXT WEDNESDAY... THINGS GET A BIT MORE INTERESTING EARLY NEXT WEEK WITH THE 00Z GFS AND 00Z ECMWF BOTH ADVERTISING A COLD FRONT MOVING THROUGH THE ISLAND CHAIN DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. THERE REMAINS SOME TIMING DIFFERENCES TO RESOLVE BETWEEN THE TWO SOLUTIONS...BUT OVERALL...THEY ARE IN REMARKABLY GOOD AGREEMENT WITH THE OVERALL SYNOPTIC WEATHER PATTERN ACROSS THE CENTRAL PACIFIC. FOR NOW...WE WILL TAKE A BLENDED FORECAST APPROACH WHICH BRINGS THE COLD FRONT AND A NOTABLE INCREASE IN SHOWER ACTIVITY THROUGH THE AREA NEXT TUESDAY AND WEDNESDAY. BEHIND THE FRONT IF THE GFS AND ECMWF SOLUTIONS HOLD TRUE...WE MAY BE IN FOR A PERIOD OF VERY WINDY TRADE WINDS AS A STRONG AREA OF HIGH PRESSURE BUILDS TO THE NORTHWEST OF THE ISLANDS. && .AVIATION... NORTHERLY WINDS CONTINUE TO BE FOUND ACROSS THE ISLANDS...BUT EXPECT THE WINDS TO VEER TO THE NORTHEAST LATER TODAY DUE TO A HIGH PRESSURE SYSTEM MOVING IN TO THE NORTH OF THE ISLANDS. A DRY AND STABLE AIRMASS IS EXPECTED TO MOVE OVERHEAD...SO EXPECT LIMITED CLOUDS AND SHOWERS. VFR CONDITIONS ARE EXPECTED TO PREVAIL TODAY WITH ISOLATED MVFR CONDITIONS THROUGH THIS MORNING DUE TO PASSING CLOUDS AND SHOWERS. NO AIRMETS CURRENTLY IN EFFECT OR ANTICIPATED. && .MARINE... A SMALL CRAFT ADVISORY IS POSTED FOR ALL WATERS EXPOSED TO LARGE NORTHWEST SWELLS. SEAS WILL GRADUALLY TREND DOWN THROUGH FRIDAY BUT WILL REMAIN ABOVE THE THE 10 FOOT ADVISORY THRESHOLD ACROSS PORTIONS OF THE MARINE AREA THROUGH THURSDAY NIGHT. THE NEXT NORTHWEST SWELL EVENT WILL LIKELY ELEVATE SEAS TO ADVISORY LEVELS OVER EXPOSED WATERS SATURDAY AND SUNDAY. A STRONG COLD FRONT MAY BRING SMALL CRAFT ADVISORY WINDS AND POSSIBLY GALES TO MUCH OF THE MARINE AREA NEXT WEEK. THE CURRENT NORTHWEST SWELL IS EXPECTED TO GRADUALLY LOWER TODAY AND THURSDAY...WITH WARNING LEVEL SURF EXPECTED THROUGH THIS EVENING FOR NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS AND ADVISORY LEVEL SURF FOR NORTH AND WEST FACING SHORES OF THE BIG ISLANDS. SURF HEIGHTS ARE EXPECTED TO DROP BELOW WARNING THRESHOLDS TONIGHT...BUT WILL LIKELY REMAIN AT ADVISORY LEVELS THROUGH THURSDAY EVENING ACROSS NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS. ANOTHER NORTHWEST SWELL EVENT IS EXPECTED OVER THE WEEKEND WITH ADVISORY LEVEL SURF RETURNING TO NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 PM HST THIS EVENING FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR OLOMANA-KONA- BIG ISLAND NORTH AND EAST-KOHALA. WIND ADVISORY UNTIL NOON HST TODAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST THURSDAY FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY- && DISCUSSION/MARINE...JELSEMA AVIATION...M BALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 10:04 PM HST | High Surf Warning | HFO | Honolulu, Kauai, Kalawao | 42 hr |
| Mar 1, 10:04 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.